MAUDE Adverse Event Report: AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF

AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF
Lot Number LB1608203
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device utilization records pulled on 20nov25 shows (b)(4) devices utilized.Recall report pulled on 20nov25 shows (b)(4) devices shipped and invoiced.Complaint lookback was performed on 20nov25 and no other complaints are associated with this lot number.The device history record provided by cook, "a review of the device lot history record indicated the device was manufactured to specifications.The nonconformances would not likely have contributed to the occurrence.The lot produced (b)(4) devices.According to the device lot history record, all devices released for distribution met the final inspection specification requirements and sterilization requirements.A review of the customer complaints database revealed one additional complaint associated with the reported lot number.This was (b)(4) complaint (b)(4) and was associated with axogen (b)(4), which related to shipper box damage resulting in damaged device packaging.".
 
Event or Problem Description
A male patient underwent a cubital tunnel release following a total elbow replacement where axoguard ha+ nerve protector was implanted and the patient experienced persistent pain.On an unknown date, patient underwent a total elbow replacement.Following surgery, patient had pain and no return of motor function.On (b)(6) 2025, patient underwent a cubital tunnel release with axoguard ha+ nerve protector implantation.On (b)(6) 2025 patient went to a new surgeon due to no change in symptoms.When the site was opened, surgeon noted area appeared as a severely tethered plane of scar tissue.The surgeon had to remove the ha+ layers which appeared thick with bands adhering to the nerve.It was noted that there were severe compression points due to scar proximal and distal to where the ha+ had previously been placed.Preoperatively, the ulnar nerve showed a flicker on the emg.Intraoperatively, the emg showed no ulnar function.There were no cultures/pathology performed.No treatment or outcome information available.Surgeon did not report causality.Axogen assessed causality of pain as unlikely.Since the pain was present prior to ha+ implantation, it is unlikely that the device would be the cause.

Brand Name
AXOGUARD HA+ NERVE PROTECTOR
Common Device Name
NERVE CUFF
Manufacturer (Section D)
AXOGEN CORPORATION
111 w oak ave
suite 500
tampa FL 33602
Manufacturer (Section G)
AXOGEN CORPORATION BURLESON
300 boone rd
ste a3
burleson TX 76028
Manufacturer Contact
rachel thomas
111 w oak ave
suite 500
tampa, FL 33602
MDR Report Key23729388
Report Number3017860045-2025-00016
Device Sequence Number9742909
Product Code JXI
UDI-Device Identifier10850828007142
UDI-Public10850828007142
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/13/2026
Device Lot NumberLB1608203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale